MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994); Thrombosis (2100)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; thrombosis of infrarenal and main body stents(reported in report#: 2031527-2017-00550).The most likely cause of the inadequate stent graft patency and occlusion of both the suprarenal cuff and main body stents could not be determined.However, a likely contributing factor was a systemic prothrombic preexisting condition that was exacerbated by the discontinuation of a prescribed anticoagulant.Associated clinical harms include: aortic and iliac occlusion, ischemia and a secondary endovascular procedure.Patient was discharged home on the fourth post-operative day.The review of manufacturing lot confirmed all devices met specifications prior to release.Devices remain implanted in the patient and were not returned, no evaluation completed.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
The patient was initially treated with afx.Approximately, three (3) months post implant, the patient presented emergently with cold legs.Upon ct and angio it was discovered the graft was filled with a clot below the renals to the hypogastric arteries.The patient underwent intervention day of emergent presentation.The physician used fogerty balloon catheter's and lined the iliacs with lifestream covered stents.The final angio showed good flow throughout the graft.The patient is reported as well post intervention.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7162563
Report Number2031527-2018-00001
Device Sequence Number13471082
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)191128
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/28/2019
Device Model NumberA28-28/C75V
Device Lot Number1621209009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR